Arizona, 2006Heavy Rain in Arizona, August 11, 2006
August 11, 2006 · NWS FGZ · 1 event in 1 county or zone
1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 11, 10:05 AM MST, 4 hours 40 minutes earlier.
Area forecast discussion, Aug 11, 10:05 AM MST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION...RETRANSMISSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1005 AM MST FRI AUG 11 2006
.SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER ARIZONA
INTO EARLY NEXT WEEK. AS A RESULT...EXPECT A CHANCE OF AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS EACH DAY.
&&
.DISCUSSION...THE LARGE SCALE PATTERN THIS MORNING STILL CONSISTS OF
A 500 MB TROUGH ALONG THE US WEST COAST...WITH A 500 MB HIGH
PRESSURE CENTER OVER NM. THE CIRCULATION AROUND THE HIGH COMBINED
WITH ACTIVE CONVECTION TO OUR SOUTH HAS PUSHED MOIST AIR FARTHER
NORTH THROUGH THE NORTHERN AZ FORECAST AREA PER SATELLITE
PRECIPITABLE WATER IMAGERY...WITH THE 1 INCH BOUNDARY NOW NEAR THE
AZ/UT BORDER AND THE 1.5 INCH BOUNDARY STILL AROUND SOUTHERN YAVAPAI
COUNTY. THIS DISTRIBUTION SPREADS UPPER LEVEL MOISTURE SUBSTANTIALLY
FARTHER NORTHWARD COMPARED WITH YESTERDAY...SO EXPECTING MUCH
GREATER THUNDERSTORM COVERAGE NORTH OF THE RIM COMPARED WITH
YESTERDAY. IN ADDITION...STEERING FLOW HAS INCREASED TO A MORE
COHERENT 5-10 MPH SOUTHERLY FLOW TODAY...COMPARED WITH VERY WEAK
FLOW YESTERDAY. THIS WILL ALSO TEND TO MOVE STORMS NORTH OFF THE
RIM. IN THE NEARER TERM...A MESOSCALE CONVECTIVE VORTEX OVER
SOUTHWEST YAVAPAI COUNTY HAS BEEN GOING FOR SEVERAL HOURS...WITH
WIDESPREAD LIGHT TO MODERATE RAIN AND EMBEDDED THUNDERSTORMS. GFS
HAS PICKED UP ON THIS CIRCULATION AND GRADUALLY MOVE IT
NORTHEASTWARD THROUGH NORTHERN AZ TODAY.
OVER THE UPCOMING SEVERAL DAYS...THE PACIFIC TROUGH IS EXPECTED TO
RE-ESTABLISH A DRY AND STABLE FLOW ALOFT...ESPECIALLY NORTHWEST
PORTIONS OF AZ. POPS TREND GRADUALLY DOWN FOR NEXT SEVERAL DAYS TO
ACCOUNT FOR THIS AND THIS LOOKS GOOD.
&&
.AVIATION...FOR THE 18Z PACKAGE...SCATTERED THUNDERSTORMS WILL
CONTINUE TO DEVELOP OVER THE AREA THROUGH 04Z. SOME STORMS WILL
PRODUCE LOCAL LOW CEILINGS/VISIBILITIES AND VARIABLE GUSTY WINDS.
CLOUDS AND ISOLATED SHOWERS AND THUNDERSTORMS WILL LINGER OVERNIGHT
MOST LOCATIONS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
ONTON/STAUDENMAIER
Hazardous weather outlook, Aug 11, 10:15 AM MST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1015 AM MST FRI AUG 11 2006
AZZ004>018-037>040-120700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1015 AM MST FRI AUG 11 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
A MOIST AIR MASS WILL REMAIN ACROSS NORTHERN ARIZONA TODAY. AS A
RESULT...EXPECT SCATTERED THUNDERSTORMS ACROSS NORTHERN ARIZONA.
BECAUSE OF A VERY MOIST CONDITIONS ALOFT...VERY HEAVY RAIN IS
EXPECTED WITH THE STRONGER STORMS AND FLASH FLOODING WILL BE A
THREAT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
EXPECT SCATTERED THUNDERSTORMS EACH DAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heavy Rain, Coconino
- When
- August 11, 2:45 PM MST to 3:15 PM MST
- Where
- Coconino County, Valle
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.839, -111.770 (the zone’s center; the record gives no point)
Runoff from heavy rain caused the closure of Highway 64 south of Valle (milepost 208).
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arkansas, August 11, 20061 death · 1 event
- Flash Flooding in West Virginia, August 11, 2006$751,000 · 3 events
- Hail and Damaging Wind in South Dakota, August 11, 2006$250,000 · 2.5 in hail · 8 events
- Damaging Winds in Texas, August 11, 2006$50,000 · 56 kt wind · 3 events
- Flash Flood in Arizona, August 11, 2006$30,000 · 1 event
- Hail in North Dakota, August 11, 2006$25,000 · 0.75 in hail · 1 event
- Damaging Wind in North Dakota, August 11, 2006$25,000 · 61 kt wind · 1 event
- Hail in Nebraska, August 11, 2006$16,000 · 2 in hail · 4 events
- Damaging Winds in Arkansas, August 11, 200650 kt wind · 4 events
- Flash Flood and Hail in New Mexico, August 11, 2006$1,000 · 50 kt wind · 3 events
- Tornadoes in Virginia, August 11, 2006F0 · 2 events
- Flash Flooding in Utah, August 11, 20062 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529552.